Maine, 2010

Flooding in Maine, January 26 to 28, 2010

January 26 to 28, 2010 · NWS GYX · 2 events in 1 county or zone

Heavy rain, on the order of 2 inches, combined with melting snow to cause an ice jam on the Kennebec River in Augusta. This ice jam eventually moved downstream to Hallowell.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Heavy rain, on the order of 2 inches, combined with melting snow to cause an ice jam on the Kennebec River in Augusta. This ice jam eventually moved downstream to Hallowell. Businesses in Augusta and Hallowell suffered minor damage due to flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jan 26, 6:48 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 26, 6:48 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
648 AM EST TUE JAN 26 2010

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION TODAY...THEN
MOVE OFFSHORE TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA ON
WEDNESDAY. LOW PRESSURE MOVES OUT OF THE GREAT LAKES INTO NEW
ENGLAND ON THURSDAY. ANOTHER COLD FRONT MOVES ACROSS THE AREA ON
THURSDAY NIGHT...BRINGING COLDER TEMPERATURES FOR FRIDAY. A
COASTAL LOW WILL MOVE UP THE ATLANTIC COAST ON SATURDAY AND MAY
GRAZE NORTHERN NEW ENGLAND WITH SOME SNOW. HIGH PRESSURE BUILDS IN
BEHIND THE SYSTEM THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE OCCLUDED FRONT CROSSES THE FORECAST AREA LATE LAST
EVENING...AND THE LAST OF ITS RAIN SHOWERS HAVE EXITED THE AREA.
WATCHING AN AREAS OF SHOWERS ACROSS THE NEW YORK CITY METRO AREA
MOVING INTO SOUTHEAST NEW ENGLAND. THIS IS ASSOCIATED WITH A SHORT
WAVE IN THE DEEP SOUTHWEST FLOW.

BASED ON EXTRAPOLATION...THE BULK OF THIS ACTIVITY SHOULD MISSING
THE SOUTHEAST PORTION OF THE FORECAST AREA....BUT HAVE INDICATED A
CHANCE IN THIS AREA. WILL CONTINUE TO WATCH...AND ADD A BETTER
CHANCE OF SHOWERS LATER THIS MORNING IF NEEDED.

AFTER THIS SHORT WAVES PASSES...THE LONG WAVE TROUGH RESPONSIBLE
FOR THE PATTERN WILL CROSS THE FORECAST AREA THIS AFTERNOON. MID
LEVEL TEMPERATURES ARE COLD (MINUS 30 CELSIUS AT 500 MB)...AND
THERE IS COLUMN DEPTH MOISTURE TO WORK WITH. FOR THIS REASON...HAVE
CONTINUED THE MENTION OF SHOWERS FOR THE ENTIRE AREA...WITH THE
BEST CHANCE ACROSS THE TERRAIN AND THE LOWEST NEAR THE SOUTHWEST
COAST.

SINCE THE COLUMN IS COOLING SLOWLY...AND THE PRECIPITATION MAY NOT
FALL ALL THAT HEAVILY...THE PRECIPITATION COULD TAKE THE FORM OF
RAIN OR SNOW SHOWERS FOR ROUGHLY THE SOUTHERN HALF OF THE FORECAST
AREA. SINCE THE AIRMASS IS IN THE PROCESS OF TRANSITIONING...USED
A BLEND OF MOS NUMBERS FOR HIGHS...AND EDGED THEM UP TO ACCOUNT
FOR THE WARM READINGS TO START THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE MID LEVEL TROUGH EXITS IN THE EVENING...AND AN UPSLOPE/DOWNSLOPE
CLOUD PATTERN IS EXPECTED TO DEVELOP. THE MOISTURE ACROSS THE MOUNTAINS
IS SUFFICIENT FOR UPSLOPE SNOW...WITH THE FLOW TO THE RIDGE LINE
ENOUGH FOR A LIGHT SNOW EVENT. WITH THIS IN MIND...HAVE INDICATED
A COUPLE OF INCHES OF SNOW IN THE FAVORED LOCATION IN NORTHERN NEW
HAMPSHIRE...WITH A BIT LESS IN THE FAVORED LOCATIONS IN WESTERN MAINE.

NOT EXPECTING ANY PRECIPITATION OUTSIDE OF THE MOUNTAINS ONCE THE
MID LEVEL SHORT WAVE EXITS. SINCE THE AIRMASS SHOULD BE FAIRLY
WELL MIXED...USED A BLEND OF MOS NUMBERS FOR LOWS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FRONTAL BOUNDARY PUSHES SOUTHWARD INTO NORTHERN PARTS OF THE
FORECAST AREA ON WEDNESDAY...BUT STALLS IN THE MOUNTAINS. THIS
WILL LIKELY INCREASE THE SNOW SHOWERS IN THE MOUNTAINS BUT AREAS
CLOSER TO THE COAST SHOULD NOT BE AFFECTED. LOW PRESSURE DEVELOPS
AGAIN OVER THE GREAT LAKES ON THURSDAY AND TRACKS GENERALLY NORTH
OF THE AREA. HOWEVER...MAY SEE A SECONDARY LOW DEVELOP JUST
OFFSHORE IN THE GULF OF MAINE ALSO. FOR NOW A CHANCE OF SNOW
SHOWERS IS FORECAST FOR THURSDAY INTO THURSDAY NIGHT.

COLD FRONT PUSHES THROUGH THE AREA BEHIND THE SYSTEM ON THURSDAY
NIGHT...BRINGING MUCH COLDER AIR INTO THE REGION. AS HIGH PRESSURE
BUILDS IN...TEMPERATURES WILL FALL WELL BELOW ZERO IN MOUNTAIN
VALLEYS BY SATURDAY MORNING.

A COASTAL LOW TRACKS NORTHEAST ALONG THE ATLANTIC COAST ON
SATURDAY. THE EXACT TRACK OF THIS LOW IS STILL QUITE UNCERTAIN.
MODELS HAVE BEEN BACK AND FORTH OVER THE LAST SEVERAL DAYS AS TO
WHETHER NORTHERN NEW ENGLAND WILL BE IMPACTED AT ALL. THE GFS MODEL
TRACKS THE LOW CLOSER TO THE COAST AND SCRAPES CAPE COD AND
POTENTIALLY COASTAL MAINE WITH SNOW. THE ECMWF MODEL TRACKS THE
SYSTEM EASTWARD OFF THE COAST AND DOES NOT BRING ANY PRECIPITATION
TO NEW ENGLAND AT ALL. FOR NOW HAVE MENTIONED A CHANCE OF SNOW ON
SATURDAY AND WILL CONTINUE TO WATCH TRENDS. BEYOND THIS...HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST WITH GENERALLY QUITE WEATHER
THROUGH EARLY NEXT WEEK.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
NEAR TERM /TODAY/...CONDITIONS HAVE IMPROVED TO VFR IN THE WAKE
OF THE OCCLUDED FRONT...WITH THE LAST OF THE IFR CONDITIONS
EXITING CENTRAL MAINE EARLY THIS MORNING. WHILE THE ARRIVING
AIRMASS IS DRIER...THE GRADIENT FLOW BEHIND IN NOT STRONG. HAVE
INDICATED MVFR VISIBILITIES AND HINTED AT IFR CEILINGS THROUGH
ABOUT 1300 UTC FOR ALL SITES IF THE LOWER LEVELS AGAIN BECOME
SATURATED.

AFTER THE GRADIENT PICKS UP THIS MORNING...ALL AREAS SHOULD SEE
VFR CEILINGS DEVELOP. AN MID LEVEL TROUGH PASSING THIS AFTERNOON
WILL PRODUCE SCATTERED RAIN AND SNOW SHOWERS...ESPECIALLY ACROSS
THE HIGHER TERRAIN. THIS WAS NOT INDICATED IN THE TERMINAL
FORECASTS YET DUE TO LOW CONFIDENCE AT ANY ONE LOCATION.

SHORT TERM /TONIGHT/...WITH THE PASSAGE OF THE MID LEVEL TROUGH...
WOULD EXPECT A UPSLOPE/DOWNSLOPE CLOUD PATTERN. THIS MEANS A VFR
CEILING AT KLEB AND PERHAPS KCON...AND SCATTERED CLOUDS AT THE
OTHER TERMINALS. SNOW SHOWER ACTIVITY SHOULD BE LIMITED TO THE
MOUNTAINS.

LONG TERM...EXPECT GENERALLY VFR CONDITIONS ON WEDNESDAY BEFORE A
CHANCE FOR SNOW RETURNS ON THURSDAY. VFR CONDITIONS AGAIN FROM
FRIDAY ONWARD BUT WILL HAVE TO WATCH THE TRACK OF COASTAL LOW ON
SATURDAY FOR POTENTIAL IMPACTS NEAR THE COAST.

&&

.MARINE...
NEAR TERM /TODAY/...THE OCCLUDED FRONT PASSED THE EASTERN FORECAST
WATERS LATE LAST NIGHT...AND THE GRADIENT WIND HAS SHIFTED TO THE
WEST AND SOUTHWEST BEHIND IT. IN MOST WATERS...WINDS HAVE DROPPED
TO SMALL CRAFT LEVELS (OR EVEN JUST BELOW).

THE GRADIENT TODAY AHEAD OF A WEAK SURFACE TROUGH SHOULD REMAIN
STRONG ENOUGH TO MAINTAIN MARGINAL SMALL CRAFT WINDS OVER ALL
WATERS...ESPECIALLY THE OCEAN WATERS. A MID LEVEL TROUGH PASSING
THIS AFTERNOON WILL STEEP LAPSE RATES...WHICH COULD ALLOW ACCESS
TO 30 KNOT WINDS AT THE TOP OF THE INVERSION. THAT WIND SPEED
WAS USED FOR TOP GUSTS ON THE OCEAN.

EVEN IF WINDS DO FALL SHORT OF SMALL CRAFT LEVELS...SEAS WILL
LIKELY STAY ABOVE 5 FEET FOR ALL WATERS INTO TONIGHT (AT LEAST).
THE SOUTHEAST SWELL IS JUST STARTING TO SORT ITSELF OUT AFTER THE
WIND FIELD EXITED.

SHORT TERM /TONIGHT/...THE GRADIENT AGAIN SUPPORTS MINIMAL SMALL
CRAFT WIND SPEEDS...WITH GUSTS TO NEAR 30 KNOTS ON THE OCEAN
WATERS AS THE INVERSION ALLOWS THIS TO CONTINUE. SEAS WILL
CONTINUE TO SUBSIDE...BUT SHOULD REMAIN ABOVE 5 FEET OVER THE
BAYS.

LONG TERM...MAY SEE WINDS KICK BACK UP INTO THE 25 TO 30KT RANGE
ON THURSDAY INTO FRIDAY AS A COLD FRONT PUSHES OFFSHORE. WILL ALSO
LIKELY SEE WINDS AND SEAS PICK UP ON SATURDAY AS THE COASTAL STORM
APPROACHES.

&&

.HYDROLOGY...
***645 AM UPDATE***

THE FLOOD WATCH WAS DROPPED FOR MUCH OF THE SOUTHERN PORTION OF
THE AREA. THE RUNOFF HAS ENTERED THE RIVER SYSTEM...AND MOST
RIVERS IN THESE AREAS HAVE CRESTED OR ARE FALLING. THE ADDITIONAL
RAINFALL ACROSS SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE THIS
MORNING WILL HAVE NO REAL EFFECT ON THE FLOODING POTENTIAL.

ACROSS THE HIGHER TERRAIN...THERE IS STILL QUITE A BIT OF ICE
MOVEMENT. THE RIVER FLOOD WARNING ISSUED FOR THE CARRABASSETT
RIVER AT NORTH ANSON WAS DUE TO AN ICE JAM...AND WE ARE MONITORING
THE SANDY RIVER AT MERCER. IN ADDITION....SEVERAL RIVERS IN
NORTHERN NEW HAMPSHIRE HAD ISSUES WITH ICE EARLIER THIS MORNING.
BECAUSE OF THIS...THE FLOOD WATCH WAS EXTENDED UNTIL NOON SO THAT
THE FULL EXTENT OF THE ICE MOVEMENT CAN BE ASSESSED.

THE HEAVIEST RAIN HAS LONG SINCE LEFT THE FORECAST AREA. HOWEVER...
WARM TEMPERATURES CONTINUES TO PRODUCE SNOWMELT...AND RUNOFF IS
JUST NOW GETTING INTO SOME OF THE LARGER RIVERS. THE COMBINATION
WILL POSE A THREAT FOR FLOODING FOR THE REMAINDER OF THE EARLY
MORNING. THERE ARE STILL A FEW RIVERS IN FLOOD...AND WE ARE
WATCHING A COUPLE OF OTHER THIS MORNING. WILL WAIT UNTIL MOST
RIVER CREST OR STARTING FALLING BEFORE CONSIDERING DROPPING THE
WATCH.

PERHAPS THE BIGGER THREAT IS ICE MOVEMENT. HAVE NOTED ICE MOVEMENT
IN SEVERAL RIVER HYDROGRAPHS...AS WELL AS REPORTS FROM SPOTTERS
AND LAW ENFORCEMENT. TEMPERATURES WILL COOL OF THIS MORNING IN THE
WAKE OF THE OCCLUDED FRONT...BUT THE ICE JAM THREAT MAY NECESSITATE
THE EXTENSION OF THE FLOOD WATCH LATER THIS MORNING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH UNTIL NOON EST TODAY FOR MEZ007>009-012>014.
NH...FLOOD WATCH UNTIL NOON EST TODAY FOR NHZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Jan 26, 3:12 AM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
312 AM EST TUE JAN 26 2010

MEZ007>009-012>014-018>028-NHZ001>010-013-014-270815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
312 AM EST TUE JAN 26 2010

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-270815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
312 AM EST TUE JAN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 26, 4:19 AM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
419 AM EST TUE JAN 26 2010

MEZ007>009-012>014-NHZ001>009-261300-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH
419 AM EST TUE JAN 26 2010

...LOCALLY SLICK TRAVEL CONDITIONS ARE POSSIBLE THIS MORNING...

AS A RESULT OF THE HEAVY RAIN AND SNOWMELT MONDAY AND EARLY THIS
MORNING...ROADS...SIDEWALKS AND PARKING LOTS REMAIN WET. TEMPERATURES
HAVE BEEN STEADILY FALLING THIS MORNING...AND SHOULD REACH THE
FREEZING MARK BEFORE SUNRISE.

AS TEMPERATURES REACH NEAR FREEZING...THE RESIDUAL WATER ON TRAVEL
SURFACES MAY START TO FREEZE. THIS COULD RESULT IN BLACK ICE
FORMING...ESPECIALLY ON UNTREATED SECONDARY ROADS. IF YOU PLAN TO
TRAVEL THIS MORNING...BE ON THE ALERT FOR SLICK SPOTS DRIVING AND
WALKING. TRAVEL SURFACES THAT APPEAR TO BE WET MAY INSTEAD BY ICY.

MEZ018>028-NHZ010-013-014-261300-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...ROCHESTER...DOVER...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON
419 AM EST TUE JAN 26 2010

AS A RESULT OF THE HEAVY RAIN AND SNOWMELT MONDAY AND EARLY THIS
MORNING...ROADS...SIDEWALKS AND PARKING LOTS REMAIN WET. TEMPERATURES
HAVE BEEN STEADILY FALLING THIS MORNING...AND MAY REACH THE FREEZING
MARK BEFORE SUNRISE...ESPECIALLY AWAY FROM THE COAST.

AS TEMPERATURES REACH NEAR FREEZING...THE RESIDUAL WATER ON TRAVEL
SURFACES MAY START TO FREEZE. THIS COULD RESULT IN BLACK ICE
FORMING...ESPECIALLY ON UNTREATED SECONDARY ROADS. IF YOU PLAN TO
TRAVEL THIS MORNING...BE ON THE ALERT FOR SLICK SPOTS DRIVING AND
WALKING. TRAVEL SURFACES THAT APPEAR TO BE WET MAY INSTEAD BY ICY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Kennebec

When
January 26, 9:33 AM EST to January 28, 3:17 PM EST
Where
Kennebec County, 1.14 mi W of Augusta to 1.15 mi W of Augusta
Cause
Ice Jam
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
44.320, -69.773

Heavy rain, on the order of 2 inches, combined with melting snow to cause an ice jam to form on the Kennebec River in Augusta (flood stage 15.0 ft), which crested at 18.09 ft.

Flood, Kennebec

When
January 26, 9:33 AM EST to January 28, 3:17 PM EST
Where
Kennebec County, 0.8 mi NNW of Hallowell to 0.73 mi N of Hallowell
Cause
Ice Jam
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
44.291, -69.786

Heavy rain, on the order of 2 inches, combined with melting snow to cause an ice jam to form on the Kennebec River at Hallowell.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212983, 212984.